MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER 20GA 1.88IN (1.1 X 48 MM); INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER 20GA 1.88IN (1.1 X 48 MM); INTRAVASCULAR CATHETER
Model Number 381437
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: dhr for lot 0021768 has been reviewed.This lot number was built on afa line 6 from 30jan2020 through 03feb2020 and packaged on pkg.Line 11 from 04feb through 13mar2020 for the quantity of 262,0110 units.No related quality or process deviations were found.Peura (b)(4), version q has been reviewed.This type of failure has been included and assessed for risk on multiple pages, and it is impossible to narrow it down without the sample.Investigation conclusion: customer complaint trends are evaluated on a monthly basis, however the need for a formal corrective action cannot be determined in the absence of the root cause.Risk to the end user is established based on occurrence and severity of the defect as related to a specific failure mode in the manufacturing process and the effects of that failure.The risk could not be evaluated for the unconfirmed defect in the absence of the root cause.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter 20ga 1.88in (1.1 x 48 mm) experienced leakage at the catheter and hub junction during use.The following information was provided by the initial reporter: today attempted to place a 2nd iv in a patient with u/s and draw the 2nd set of cultures and got good blood return but noted that there bubbles noted in end of catheter while drawing blood.I sent off the cultures and upon flushing the iv 1.88""it was noted that there was a leak where the pink part of the angiocath and the catheter meet.I pulled the iv and there was not infiltration because the part that was leaking was on the outside of the skin.The iv in question is a bd insyte autoguard 20ga x 1.88 in.Ref 381437, 00382903814374, lot 0021768, exp 2022-12-31.

Brand Name
BD INSYTE AUTOGUARD SHIELDED IV CATHETER 20GA 1.88IN (1.1 X 48 MM)
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10659912
Report Number1710034-2020-00658
Device Sequence Number3281293
Product Code FOZ
UDI-Device Identifier30382903814375
UDI-Public30382903814375
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model Number381437
Device Catalogue Number381437
Device Lot Number0021768
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2020
Initial Report FDA Received Date10/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;